| Model Number |
SCD396 |
| Medical Device Problem Codes |
Failure to Fire (2610); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/26/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the waveguide was found to be broken.The broken piece was not returned.It was reported that the device received a red light and would not activate during use.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the titanium waveguide became cracked from continued use after it may have come in contact with a metallic object.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: contact between the active blade and other metal objects (hemostats, clips, staples, retractors, etc.) may result in unintended damage to tissue and/or device failure.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, in the 40 minutes of procedure, the device stopped working and was exchanged for another.No parts fell into the patient cavity and there was no patient injury.Medtronic's initial evaluation of the incident device found that the tip of the wave guide had fractured and disengaged.The broken piece was not returned.